Optimal control problems governed by a variational inequality via nonlinear Lagrangian methods

Y. Y. Zhou, Xiaoqi Yang, K. L. Teo

Research output: Journal article publicationJournal articleAcademic researchpeer-review

4 Citations (Scopus)

Abstract

In this article, by using nonlinear Lagrangian methods, we study an optimal control problem where the state of the system is defined by a variational inequality problem for monotone type mappings. We obtain one necessary condition and several sufficient conditions for the zero duality gap property between the optimal control problem and its nonlinear Lagrangian dual problem. We show that every weak limit point of a sequence of optimal solutions generated by the power penalty problem is a solution for the optimal control problem. We apply our results to an example where the variational inequality leads to a linear elliptic obstacle problem.
Original languageEnglish
Pages (from-to)187-203
Number of pages17
JournalOptimization
Volume55
Issue number1-2
DOIs
Publication statusPublished - 1 Feb 2006

Keywords

  • Nonlinear Lagrangian function
  • Optimal control
  • Variational inequality
  • Zero duality gap

ASJC Scopus subject areas

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics

Cite this